Alert archive / Tennessee / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 201, NWS Memphis, TN

December 21, 20135 counties in Tennessee

NWS Memphis, TN issued this severe thunderstorm warning at Dec 21, 2013, 6:56 PM CST for 5 counties in Tennessee. It was in force for 49 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Dec 21, 2013, 6:56 PM CST (00:56 UTC)
Expired
Dec 21, 2013, 7:45 PM CST
In force
49 min
Issued by
NWS Memphis, TN
Area
Storm-based polygon

Counties Chester County, TN, Hardeman County, TN, Henderson County, TN, Madison County, TN, McNairy County, TN

The radar

The Memphis radar (KNQA), 98 km from the middle of the area, began a volume at 00:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Dec 21, 7:05 PM CSTTSTM WND DMGBemis, TNA TREE FELL ON A HOUSE AND CAUSED CONSIDERABLE DAMAGE ON ROBERTS STREET IN BEMIS.
Dec 21, 7:10 PM CSTTSTM WND DMGBemis, TNTREE FELL ON A HOUSE LOCATED ON ROBERTS ROAD.
Dec 21, 7:16 PM CSTTSTM WND DMG10 S Medon, TNESTIMATED 60MPH HIGHWAY 100 AT HWY 18.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 9 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Dec 21, 12:01 PM CSTTornado WatchSPC8 hr
Dec 21, 5:46 PM CSTTornado WatchSPC6 hr

The nearest sounding before it

Little Rock, AR (KBYH), launched 00:00Z, 0.9 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 00:00Z on 2013-12-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 00:00Z on 2013-12-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -377 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
831 m above ground
0-6 km bulk shear
92 kt
0-1 km storm-relative helicity
-377 m²/s²
0-3 km storm-relative helicity
-360 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

924 
WUUS54 KMEG 220056
SVRMEG
TNC023-069-077-109-113-220145-
/O.NEW.KMEG.SV.W.0201.131222T0056Z-131222T0145Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
656 PM CST SAT DEC 21 2013

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CHESTER COUNTY IN SOUTHWEST TENNESSEE...
  HARDEMAN COUNTY IN SOUTHWEST TENNESSEE...
  CENTRAL HENDERSON COUNTY IN SOUTHWEST TENNESSEE...
  SOUTHERN MADISON COUNTY IN SOUTHWEST TENNESSEE...
  MCNAIRY COUNTY IN SOUTHWEST TENNESSEE...

* UNTIL 745 PM CST

* AT 656 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS PRODUCING DAMAGING WINDS IN EXCESS OF
  60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM
  MERCER TO 6 MILES WEST OF BOLIVAR TO 21 MILES WEST OF POCAHONTAS...
  OR ALONG A LINE EXTENDING FROM 12 MILES SOUTHEAST OF BROWNSVILLE TO
  6 MILES WEST OF BOLIVAR TO 21 MILES NORTHEAST OF HOLLY SPRINGS...
  AND MOVING EAST AT 60 MPH.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BOLIVAR...
  HENDERSON...LEXINGTON...SELMER...BIG HILL POND STATE PARK...
  CHICKASAW STATE PARK AND CHICKASAW STATE FOREST.

 THIS WARNING ALSO INCLUDES AREAS NEAR BEECH LAKE AND PINE LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

.A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A STORM SHELTER OR SMALL INTERIOR ROOM.

.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.

&&

LAT...LON 3500 8908 3551 8907 3578 8837 3501 8838
TIME...MOT...LOC 0056Z 270DEG 53KT 3551 8903 3525 8905
          3499 8913

$$
1 follow-up statement
417 
WWUS54 KMEG 220134
SVSMEG

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
734 PM CST SAT DEC 21 2013

TNC069-113-220144-
/O.CAN.KMEG.SV.W.0201.000000T0000Z-131222T0145Z/
HARDEMAN TN-MADISON TN-
734 PM CST SAT DEC 21 2013

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN MADISON AND HARDEMAN
COUNTIES IS CANCELLED...

AT 734 PM CST...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE 
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE 
AREA...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY. 
THEREFORE...THE SEVERE THUNDERSTORM WARNING IS CANCELLED.

.A TORNADO WATCH ALSO REMAINS IN EFFECT FOR THE ALERT AREA.

LAT...LON 3502 8879 3554 8864 3556 8862 3570 8859
      3578 8837 3501 8838
TIME...MOT...LOC 0134Z 270DEG 53KT 3551 8834 3525 8836
          3499 8845

$$

TNC023-077-109-220145-
/O.CON.KMEG.SV.W.0201.000000T0000Z-131222T0145Z/
CHESTER TN-HENDERSON TN-MCNAIRY TN-
734 PM CST SAT DEC 21 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM CST
FOR MCNAIRY...CENTRAL HENDERSON AND EASTERN CHESTER COUNTIES...

AT 734 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM ROBY TO HICKORY FLATS TO GUYS...OR ALONG A LINE EXTENDING FROM
10 MILES SOUTH OF LEXINGTON TO 9 MILES NORTHEAST OF SELMER TO
CORINTH...MOVING EAST AT 60 MPH.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BETHEL
SPRINGS...EASTVIEW...ENVILLE...FINGER...GUYS...HENDERSON...
LEXINGTON...MCNAIRY...MICHIE...MIDDLE FORK...RAMER...SELMER...
STANTONVILLE AND ROSE CREEK.

 THIS WARNING ALSO INCLUDES AREAS NEAR BEECH LAKE AND PINE LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.

.A TORNADO WATCH ALSO REMAINS IN EFFECT FOR THE ALERT AREA.

&&

LAT...LON 3502 8879 3554 8864 3556 8862 3570 8859
      3578 8837 3501 8838
TIME...MOT...LOC 0134Z 270DEG 53KT 3551 8834 3525 8836
          3499 8845

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 21, 6:19 PM CST, 37 minutes earlier.

Area forecast discussion, Dec 21, 6:19 PM CST, 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
619 PM CST SAT DEC 21 2013

.UPDATE...

UPDATED FOR 00Z AVIATION DISCUSSION.

&&

.PREV DISCUSSION... /ISSUED 449 PM CST SAT DEC 21 2013/

UPDATE...UPDATED TO EXPAND FLASH FLOOD WATCH.

&&

.PREV DISCUSSION... /ISSUED 206 PM CST SAT DEC 21 2013/

CURRENTLY STORMS ARE GETTING THEIR ACT TOGETHER JUST TO THE
SOUTHWEST OF THE CWA..SO NOT MUCH TIME TO DISCUSS. LEADING
EDGE OF THE UPPER LEVEL SUPPORT IS SURGING INTO EAST TEXAS AND A
1000MB SURFACE LOW WAS JUST NOW ARKANSAS. TORNADO WATCH IN PLACE
FOR MOST OF THE MIDSOUTH COUNTIES ALONG AND EAST OF THE MS
RIVER...WITH STRONG BACKED WINDS CURRENTLY IN THE DELTA. SEEMS
VERY PROBABLE FOR A STRONG/SIGNIFICANT TORNADO TO DEVELOP LATE
THIS AFTERNOON AND INTO THE EVENING...AS MUCAPES MAY EXCEED 1500
J/KG. A WIND ADVISORY IS ALSO IN EFFECT TILL MIDNIGHT FOR THE AREA.

FURTHER WEST AND NORTH RAIN HAS BEEN HEAVY ON THE COLD SIDE OF THE
STALLED FRONT. LATEST RAIN AMOUNTS SHOW 4 TO 5 INCHES HAS ALREADY
FALLEN...WITH AN ADDITIONAL 2 TO 4 INCHES STILL POSSIBLE THROUGH
MIDNIGHT WHEN THE FLASHFLOOD WATCH EXPIRES. SOME REPORTS OF
FLOODING HAVE ALSO BEEN SENT TO THE OFFICE VIA SOCIAL MEDIA.

STORM IS EXPECTED TO LIFT OUT LATE TONIGHT WITH MID/UPPER LEVEL
DRY PUNCH MOVING INTO THE WESTERN COUNTIES. SOUTH WINDS WILL SHIFT
MORE SOUTHWEST TO WEST AND REMAIN BREEZY AS THE SURFACE LOW TRACKS
INTO THE MIDWEST. WINDS SHOULD DIMINISH BY MORNING HOWEVER. FOR
SUNDAY EXPECT MOSTLY CLOUDY CONDITIONS A CHANCE FOR SPRINKLES IN
THE EAST AND SOUTH AND TEMPERATURES REMAINING IN THE 40S AND 50S.
SURFACE HIGH PRESSURE WILL BUILD INTO THE REGION SUNDAY NIGHT
WITH PARTLY CLOUDY SKIES AND TEMPERATURES FALLING TO FREEZING FOR
POINTS NORTH OF INTERSTATE FORTY.

HOLIDAY WEEK...LOOKS TO BE BELOW NORMAL AND DRY THROUGH THE
PERIOD...WITH THE COLDEST DAY EXPECTED ON CHRISTMAS EVE...WHERE THE
NORTHERN COUNTIES WILL STRUGGLE TO REACH FREEZING. CONDITIONS
WILL REMAIN COLD CHRISTMAS EVE NIGHT WITH A BRIEF WARM UP ON
CHRISTMAS DAY AND ON THURSDAY. A REINFORCING COLD FRONT IS
ANTICIPATED LATE THURSDAY WITH SLIGHTLY COOLER HIGHS FOR THE LAST
WEEKEND OF 2013.

JAB

&&

.AVIATION...
00Z TAF CYCLE

A COLD FRONT WILL CONTINUE TO MOVE ACROSS THE MID-SOUTH THROUGH
THE BEGINNING TO MIDDLE PART OF THE TAF PERIOD. A SEVERE TSTORM
THREAT WITH POSSIBLE TORNADIC ACTIVITY WILL AFFECT MEM AND MKL
THROUGH AT LEAST 22/04Z...WITH THE THREAT SHIFTING EAST BY 22/05Z
AND AFFECTING TUP THROUGH 09Z. A MIX OF CIGS AND VSBYS RANGING
FROM VFR/MVFR/IFR AT TIMES DUE TO TSTORMS. CONDS SHOULD IMPROVE
FROM WEST TO EAST ACROSS THE AREA SOMETIME AFTER 12Z AT
MEM...MKL..AND JBR...WITH TUP FOLLOWING SOMETIME AFTER 18Z
TOMORROW.

AC3

&&

.PRELIMINARY POINT TEMPS/POPS...
MEM  51  56  32  40 / 100  10  10   0
MKL  52  57  31  39 / 100  10  10   0
JBR  42  48  28  37 /  80  10  10   0
TUP  58  67  36  45 / 100  20  10   0

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...FLASH FLOOD WATCH UNTIL MIDNIGHT CST TONIGHT FOR CLAY-CRAIGHEAD-
     CRITTENDEN-CROSS-GREENE-LAWRENCE-LEE AR-MISSISSIPPI-
     PHILLIPS-POINSETT-RANDOLPH-ST. FRANCIS.

     WIND ADVISORY UNTIL MIDNIGHT CST TONIGHT FOR CRITTENDEN-LEE AR-
     MISSISSIPPI-PHILLIPS-ST. FRANCIS.

MO...FLASH FLOOD WATCH UNTIL MIDNIGHT CST TONIGHT FOR DUNKLIN-
     PEMISCOT.

     WIND ADVISORY UNTIL MIDNIGHT CST TONIGHT FOR PEMISCOT.

MS...FLASH FLOOD WATCH UNTIL MIDNIGHT CST TONIGHT FOR COAHOMA-DESOTO-
     PANOLA-QUITMAN-TALLAHATCHIE-TATE-TUNICA.

     WIND ADVISORY UNTIL MIDNIGHT CST TONIGHT FOR ALCORN-BENTON MS-
     CALHOUN-CHICKASAW-COAHOMA-DESOTO-ITAWAMBA-LAFAYETTE-LEE MS-
     MARSHALL-MONROE-PANOLA-PONTOTOC-PRENTISS-QUITMAN-
     TALLAHATCHIE-TATE-TIPPAH-TISHOMINGO-TUNICA-UNION-YALOBUSHA.

TN...FLASH FLOOD WATCH UNTIL MIDNIGHT CST TONIGHT FOR CROCKETT-DYER-
     GIBSON-HAYWOOD-HENRY-LAKE-LAUDERDALE-OBION-SHELBY-TIPTON-
     WEAKLEY.

     WIND ADVISORY UNTIL MIDNIGHT CST TONIGHT FOR CARROLL-CHESTER-
     CROCKETT-DECATUR-DYER-FAYETTE-GIBSON-HARDEMAN-HARDIN-
     HAYWOOD-HENDERSON-HENRY-LAKE-LAUDERDALE-MADISON-MCNAIRY-
     OBION-SHELBY-TIPTON-WEAKLEY.

&&
Hazardous weather outlook, Dec 21, 5:02 PM CST, 1 hour 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
502 PM CST SAT DEC 21 2013

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-230115-
ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON-
MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
502 PM CST SAT DEC 21 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...TONIGHT

THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS SOUTHEAST OF A
TIPTONVILLE TENNESSEE TO A FORREST CITY ARKANSAS LINE. THIS AREA
INCLUDES THE MAJORITY OF THE MIDSOUTH. PRIMARY THREATS INCLUDE
TORNADOES... A FEW OF WHICH COULD BE STRONG...AND DAMAGING WINDS.
LARGE HAIL WILL BE A SECONDARY THREAT.

AREAS WITH THE GREATEST RISK OF TORNADOES INCLUDE SOUTHWEST
TENNESSEE...INCLUDING THE MEMPHIS METROPOLITAN AREA... EAST
CENTRAL ARKANSAS...AND ALL OF NORTH MISSISSIPPI. PEAK TORNADO
RISK TIMING WILL RANGE FROM NOW UNTIL MIDEVENING.

BEYOND MIDEVENING TO MIDNIGHT...THE TORNADO RISK WILL
DECREASE...WHILE DAMAGING WIND THREAT CONTINUES OVER NORTHEAST
MISSISSIPPI AND WEST TENNESSEE.

AREAS NORTHWEST OF A TIPTONVILLE TO FORREST CITY LINE...A SLIGHT
RISK OF SEVERE THUNDERSTORMS OR STRONG THUNDERSTORMS EXISTS
THROUGH LATE AFTERNOON. THE PRIMARY THREATS INCLUDE DAMAGING WINDS
AND THE POSSIBILITY OF A BRIEF TORNADO.

A FLASH FLOOD WATCH IS IN EFFECT FOR MUCH OF THE MIDSOUTH THROUGH
MIDNIGHT TONIGHT. THREE TO SIX INCH RAINFALL TOTALS WILL BE COMMON
WITH LOCALLY HIGHER AMOUNTS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE NECESSARY THROUGH THIS EVENING.

In the hours before

Local storm report, Dec 21, 6:26 PM CST, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
626 PM CST SAT DEC 21 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0610 PM     FLOOD            GERMANTOWN              35.09N 89.79W
12/21/2013                   SHELBY             TN   TRAINED SPOTTER

            MINOR STREET FLOODING AND ESTIMATED 50-55 MPH WIND ON THE
            WEST SIDE OF GERMANTOWN.

&&

JDS
Local storm report, Dec 21, 6:28 PM CST, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
628 PM CST SAT DEC 21 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0610 PM     HAIL             OLIVE BRANCH            34.95N 89.83W
12/21/2013  E0.75 INCH       DESOTO             MS   TRAINED SPOTTER

            DIME HAIL ALONG CENTER HILL ROAD AT ELEMENTARY SCHOOL.
            LASTED 3 MINUTES.

&&

JDS
Local storm report, Dec 21, 6:30 PM CST, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
630 PM CST SAT DEC 21 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0621 PM     TSTM WND GST     BATESVILLE              34.32N 89.94W
12/21/2013  M0 MPH           PANOLA             MS   FIRE DEPT/RESCUE

            55 MPH WIND GUST MEASURED AT FIRE DEPARTMENT.

&&

JDS
Local storm report, Dec 21, 6:34 PM CST, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
634 PM CST SAT DEC 21 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0610 PM     HAIL             COLLIERVILLE            35.06N 89.68W
12/21/2013  E1.00 INCH       SHELBY             TN   PUBLIC

            WEST SIDE OF COLLIERVILLE ALONG SHELBY DRIVE AT FOREST
            HILL

&&

JDS
Local storm report, Dec 21, 6:36 PM CST, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
636 PM CST SAT DEC 21 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0630 PM     TSTM WND DMG     SENATOBIA               34.62N 89.97W
12/21/2013                   TATE               MS   TRAINED SPOTTER

            LARGE TREES DOWN. LOTS OF LIMBS BROKEN. ESTIMATED 50-60
            MPH WIND. POWER IS OUT.

&&

JDS
Local storm report, Dec 21, 6:40 PM CST, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
640 PM CST SAT DEC 21 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0625 PM     TSTM WND GST     GERMANTOWN              35.09N 89.79W
12/21/2013  E65 MPH          SHELBY             TN   TRAINED SPOTTER

            GERMANTOWN PKWY AND POPLER ESTIMATED 65MPH WIND ALONG
            WITH DIME SIZE HAIL.

&&

JDS

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 21, 6:01 PM CSTSevere Thunderstorm WarningMEGFayette, Shelby, Tipton44 min
Dec 21, 6:16 PM CSTSevere Thunderstorm WarningMEGCrockett, Haywood, Lauderdale, Tipton44 min
Dec 21, 6:28 PM CSTSevere Thunderstorm WarningMEGFayette, Hardeman, Haywood47 min
Dec 21, 6:43 PM CSTTornado WarningMEGHaywood32 min
Dec 21, 6:51 PM CSTTornado WarningMEGCrockett, Haywood, Madison24 min
Dec 21, 7:02 PM CSTSevere Thunderstorm WarningMEGCarroll, Gibson, Henderson, Madison43 min
Dec 21, 7:09 PM CSTFlash Flood WarningMEGCarroll, Crockett, Dyer, Fayette, Gibson, Hardeman and 7 more5 hr
Dec 21, 7:12 PM CSTSevere Thunderstorm WarningMEGGibson, Weakley48 min
Dec 21, 7:14 PM CSTFlash Flood WarningMEGShelby, Tipton3 hr
Dec 21, 7:17 PM CSTSevere Thunderstorm WarningMEGCarroll, Henry, Weakley43 min
Dec 21, 7:19 PM CSTTornado WarningMEGHenry41 min
Dec 21, 7:30 PM CSTSevere Thunderstorm WarningMEGDecatur, Hardin, Henderson45 min
Dec 21, 7:48 PM CSTSevere Thunderstorm WarningMEGChester, Hardin, McNairy27 min
Dec 21, 7:54 PM CSTSevere Thunderstorm WarningMEGHardin51 min
Dec 21, 8:11 PM CSTSevere Thunderstorm WarningMEGDecatur, Hardin49 min
Dec 21, 9:11 PM CSTRiver Flood WarningMEGCrockett, Dyer, Lauderdale7 hr
Dec 21, 9:22 PM CSTFlash Flood WarningMEGDyer, Gibson, Lake, Lauderdale, Obion, Tipton and 1 more53 min
Dec 21, 10:05 PM CSTAreal Flood WarningMEGShelby12 hr
Dec 21, 10:15 PM CSTFlash Flood WarningMEGGibson, Obion, Weakley105 min
Dec 22, 10:40 AM CSTRiver Flood WarningMEGCrockett, Dyer, Lauderdale6 hr

Nearby

Severe Thunderstorm Warnings in Tennessee, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.